Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 313, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2011, 5:00 PM CDT for Cumberland County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 5:00 PM CDT (22:00 UTC)
- Expired
- Jun 21, 2011, 5:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 131 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS54 KOHX 212200
SVROHX
TNC035-212230-
/O.NEW.KOHX.SV.W.0313.110621T2200Z-110621T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 530 PM CDT
* AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR PLEASANT HILL...MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3578 8514 3583 8523 3587 8521 3589 8522
3590 8522 3590 8521 3592 8522 3597 8522
3612 8512 3613 8489
TIME...MOT...LOC 2201Z 212DEG 24KT 3589 8516
$$
FORECASTER:13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT TUE JUN 21 2011 .DISCUSSION... UPPER TROUGH CENTERED OVER CENTRAL PLAINS WITH SW FLOW ALOFT OVER MIDDLE TN. MOISTURE AXIS...WHERE THE WIDE SPREAD SHOWER AND TSTM ACTIVITY RESIDES...EXTENDS FROM NATCHEZ MS NE THROUGH WESTERN TN AND CENTRAL KY. THIS MOISTURE AXIS IS EXPECTED TO MOVE EASTWARD THROUGH THE NEXT 24 TO 36 HOURS. BY WED AFTERNOON...THE MOISTURE AXIS WILL ACROSS FAR EASTERN TN. THUS...FOR THE FCST...HIGHEST POPS WILL BE TONIGHT. HOWEVER...MOISTURE DEPTH WILL START TO LESSEN BY MIDNIGHT PARTICULARLY ACROSS THE NORTHWESTERN COUNTIES. GIVEN THAT CURRENT RADAR TRENDS SHOW THAT THE BULK OF THE ACTIVITY IS ACROSS THE WESTERN HALF RIGHT NOW...LIKELY TO CATEGORICAL POPS WILL BE INCLUDED ACROSS WESTERN ZONES. HOWEVER...EVENING WORDING WILL LIKELY BE INCLUDED. ACROSS THE EASTERN HALF...WILL CARRY LIKELY POPS FOR THE DURATION OF THE OVERNIGHT. FOR THE NEAR TERM TEMPS...GFS GUIDANCE LOOKS GENERALLY ACCEPTABLE. BUT...PERIOD 4 SHOWS AN 8 DEGREE DIFFERENCE COMPARED TO THE MET DATA. WILL LEAN TOWARD A BLEND AND UNDERCUT THE GFS BY A FEW DEGREES. IN THE EXT FCST...OVERALL...LOOK FOR A GRADUAL TRANSITION FROM A LOW AMPLITUDE TROUGHING PATTERN TO THAT OF A BUILDING RIDGE TO OUR WEST WITH WEAK NORTHERLY FLOW. THIS WILL TRANSLATE INTO 50 POPS FOR FRIDAY WITH IMPULSES EXPECTED WITHIN THE UPPER FLOW...TO 20 POPS BY MONDAY AND TUESDAY AS THE RIDGE BUILDS OUR WAY. FOR THE EXT TEMPS...SLOW WARMING TREND IN TERMS OF MAX TEMPS AS THE RIDGE BUILD OUR WAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 69 90 / 70 50 20 30 CLARKSVILLE 72 88 66 89 / 80 30 20 30 CROSSVILLE 69 81 65 84 / 70 70 40 30 COLUMBIA 73 88 70 90 / 70 50 20 30 LAWRENCEBURG 72 88 70 90 / 80 50 30 30 WAVERLY 72 88 68 90 / 80 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 21, 4:33 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 433 AM CDT TUE JUN 21 2011 TNZ005>007-022>026-056-057-220945- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE AREA...MAINLY DURING THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ008>011-027>034-058>066-075-077>080-093>095-220945- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA...MAINLY THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT AND INCREASE IN COVERAGE. A FEW THUNDERSTORMS MAY BE SEVERE TONIGHT WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Special weather statement, Jun 21, 3:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
Special weather statement, Jun 21, 3:25 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
Local storm report, Jun 21, 4:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LIVINGSTON 36.39N 85.33W
06/21/2011 OVERTON TN LAW ENFORCEMENT
TREES WERE BLOWN DOWN IN LIVINGSTON.
&&
SHERRONLocal storm report, Jun 21, 4:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BYRDSTOWN 36.57N 85.13W
06/21/2011 PICKETT TN LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN IN BYRDSTOWN.
&&
SHERRONLocal storm report, Jun 21, 4:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
447 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 10 S CROSSVILLE 35.81N 85.04W
06/21/2011 CUMBERLAND TN LAW ENFORCEMENT
TREES WERE BLOWN DOWN ALONG HIGHWAY 127 IN SOUTHERN
CUMBERLAND COUNTY.
&&
SHERRONLocal storm report, Jun 21, 4:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 N MINOR HILL 35.08N 87.17W
06/21/2011 GILES TN LAW ENFORCEMENT
A TREE WAS BLOWN NEAR MINOR HILL.
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 39 min |
| Jun 21, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 34 min |
| Jun 21, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.